Alert archive / Illinois / Gale Warnings in 2022

Gale Warning 13, NWS Chicago, IL

May 3, 2022

NWS Chicago, IL issued this gale warning at May 3, 2022, 3:24 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2022, 3:24 PM CDT (20:24 UTC)
Expired
May 3, 2022, 10:00 PM CDT
In force
7 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

494 
WHUS73 KLOT 032024
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
324 PM CDT Tue May 3 2022

LMZ740>742-040430-
/O.UPG.KLOT.SC.Y.0059.000000T0000Z-220504T1500Z/
/O.NEW.KLOT.GL.W.0013.220503T2024Z-220504T0300Z/
/O.NEW.KLOT.SC.Y.0060.220504T0300Z-220504T1500Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
324 PM CDT Tue May 3 2022

...GALE WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM CDT WEDNESDAY...

* WHAT...For the Gale Warning, north gales to 40 kt kt and 
  significant waves to 9 ft occasionally to 12 feet. For the Small
  Craft Advisory, north winds to 30 kt and significant waves to 9
  ft occasionally to 12 feet expected.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...For the Gale Warning, until 10 PM CDT this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 10 AM CDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ743>745-040430-
/O.UPG.KLOT.SC.Y.0059.000000T0000Z-220504T1800Z/
/O.NEW.KLOT.GL.W.0013.220503T2024Z-220504T0300Z/
/O.NEW.KLOT.SC.Y.0060.220504T0300Z-220504T1800Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
324 PM CDT Tue May 3 2022

...GALE WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM
CDT WEDNESDAY...

* WHAT...For the Gale Warning, north gales to 40 kt and 
  significant waves to 10 ft occasionally to 13 feet. For the 
  Small Craft Advisory, north winds to 30 kt and significant waves
  to 9 ft occasionally to 12 feet expected.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...For the Gale Warning, until 10 PM CDT this evening. For 
  the Small Craft Advisory, from 10 PM this evening to 1 PM CDT 
  Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Borchardt
1 follow-up statement
081 
WHUS73 KLOT 040300
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
1000 PM CDT Tue May 3 2022

LMZ740>742-041100-
/O.EXP.KLOT.GL.W.0013.000000T0000Z-220504T0300Z/
/O.CON.KLOT.SC.Y.0060.000000T0000Z-220504T1500Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
1000 PM CDT Tue May 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds to 30 kt. A few gales to 35 kt are possible
  until midnight. Significant waves to 8 ft occasionally to 10 ft
  expected.

* WHERE...Winthrop Harbor to Calumet Harbor IL.

* WHEN...Until 10 AM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-041100-
/O.EXP.KLOT.GL.W.0013.000000T0000Z-220504T0300Z/
/O.CON.KLOT.SC.Y.0060.000000T0000Z-220504T1800Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
1000 PM CDT Tue May 3 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY...
...GALE WARNING HAS EXPIRED...

* WHAT...North winds to 30 kt. A few gales to 35 kt are possible
  until midnight. Significant waves to 9 ft occasionally to 12 ft
  expected.

* WHERE...Calumet Harbor IL to Michigan City IN.

* WHEN...Until 1 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale warning went out at May 3, 3:04 PM CDT, 20 minutes earlier.

Area forecast discussion, May 3, 3:04 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
304 PM CDT Tue May 3 2022

.SHORT TERM...
Issued at 300 PM CDT Tue May 3 2022

Through Wednesday night...

While the bulk of the steady rainfall has since exited to the
east, scattered light showers continue across far northern
Illinois this afternoon along the remnant deformation axis as it
pivots across the area. This will gradually shift east over the
next few hours, diminishing in coverage through this evening.
Winds also remain gusty out of the north and northeast, combined
with low clouds across the area with some fog over southern Lake
Michigan and along the shore make for a continued dreary afternoon
and evening.

The system exits to the east tonight with winds gradually easing.
Temperatures cool into the mid to upper 30s across interior
northern Illinois tonight. If we manage to clear out skies they
may even dip a bit lower. With this comes a low chance for patchy
frost, especially in typical frost prone areas. Winds should
remain elevated enough to act against more widespread frost.
Expect lower to mid 40s along and southeast of I-55.

Shortwave ridging moves overhead on Wednesday with high pressure
to our north keeping winds north to northeast off of Lake
Michigan. This will help maintain the unseasonably cool conditions
for counties along the lake. Expect highs in the mid 40s along
the immediate lakeshore with lower 50s a bit further inland. Areas
away from the lake will be notably warmer than today with highs
in the upper 50s to lower 60s.

Temperatures dip back into the upper 30s north of I-88 and points
south of there will be in the lower 40s to upper 40s. Some patchy
frost along the IL/WI border.

Petr

&&

.LONG TERM...
Issued at 300 PM CDT Tue May 3 2022

Thursday through Tuesday...

Unseasonably cold conditions will continue into the first part of
the week before a major pattern shift to unseasonably warm
conditions beginning early next week.

A slow-moving upper low near the four corners region on Wednesday
will drift nearly due east into the Ohio River Valley by late
Friday. After plenty of model divergence this past weekend,
guidance has been in fairly consistent agreement for the past
couple days. An initial band of WAA-forced rain within deep
moisture transport will lift northeast into the CWA through the
day Thursday. Overall intensity should diminish with northward
extent as the precip band encounters a rather dry airmass under
mid/upper-level ridging. This should keep most of northern
Illinois, and especially northeast Illinois, dry in the morning.
Precip coverage will increase late Thursday into Thursday night
amid continued moisture transport and additional deep-layer
support from increasingly diffluent flow aloft.

A more pronounced area of deformation rain is expected to develop
on the north side of the upper low late Thursday night into
Friday. The potential exists for a west to east axis of heavy rain
late Thursday night into Friday across northern Illinois with the
presence of a well-defined TROWAL wrapping around the slow-moving
low. Steepening mid-level lapse rates will produce a stripe of
over 100 J/kg of MUCAPE within the TROWAL, further supporting the
heavy rain potential with even some embedded lightning. Given the
wet antecedent conditions over the past week, there are increasing
concerns of areal/river flooding late this week. Issuance of
either an ESF or Flood Watch may be needed in the next day or so
once the location of the axis of heavier rain becomes more clear.

Otherwise, the persistent NE/E flow ahead and north of the low
combined with substantial cloud cover will keep much of northern
Illinois in the 50s Thursday and Friday. However, a low-level
thermal gradient will likely push into at least the far southern
CWA on Friday, resulting in temps possibly well into the 60s
there.

The signal for a significant pattern shift beginning this weekend
continues amongst guidance. Pronounced mid-level ridging will
build northward along the Mississippi River Valley by late this
weekend, then extend anti-cyclonically into New England by
Tuesday. A hybrid Omega/Rex block should develop with the ridge
sandwiched between a deep trough across the west half of the CONUS
and a cut-off low of the southeast seaboard. The area will be
precariously close to the western edge of the ridge and the
multiple shortwaves/potential bouts of convection west of the
Mississippi River, so will maintain low-end PoPs early next week.
Meanwhile, anomalously high mid-level heights and H8 temps around
20C will support daytime temps well into the 80s by mid-week.

Kluber

&&

.AVIATION...
For the 18Z TAFs...

The primary aviation concerns through the next 24-30 hours are:

* IFR cigs with lingering LIFR continuing through the afternoon
  at Chicago/Northwest IN terminals; low end MVFR at RFD.

* Scattered showers through the afternoon.

* North-northeast gusts peaking in the upper 20 kt range mid-late
  afternoon into early evening, when direction may briefly be from
  360 degrees is possible.

Surface low pressure is passing south of the terminals early this
afternoon. The bulk of the steady rainfall has exited but
scattered showers will persist through late afternoon and possibly
early evening. IFR cigs, with pockets of LIFR, continue and will
likely persist through the afternoon for the Chicago and NW IN
terminals, while cigs hover around 1000 ft toward RFD. Visibility
is more variable, with mainly 3-5 sm being seen across the area
now, with lower visibility near Lake Michigan/KGYY. Drier low
level air will filter in from the northwest allowing for
improvement to both visibility and ceilings later this afternoon
into this evening. Northeast winds will likely increase somewhat
this afternoon as the low passes.

Ceiling and visibility forecast is a bit tricky tonight with some
suggestion that there will be a period of scattering which may
result in a period of fog development overnight. Winds do look to
stay up enough that this may not be a problem if scattering
occurs. Suspect that cloud cover will largely persist so will
maintain ceilings overnight, though RFD will have the best chance
for scattering.

Northeast winds continue on Wednesday. Stratus is expected to be
in place for the morning, though it should scatter during the
early to mid afternoon.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...IL nearshore waters until 10 AM Wednesday.

     Small Craft Advisory...IN nearshore waters until 1 PM Wednesday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, May 3, 3:21 PM CDT, 3 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
321 PM CDT Tue May 3 2022

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-042030-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
321 PM CDT Tue May 3 2022 /421 PM EDT Tue May 3 2022/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Non Thunderstorm Wind Risk in the evening.
  Limited Fog Risk near Lake Michigan in the evening.
  Limited Frost Risk near Wisconsin line.

DISCUSSION...

Gusty north winds and fog are expected along the Lake Michigan
shore through this evening.

A localized frost risk will be for areas northwest of a Rochelle
to McHenry line.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Thursday and Friday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-042030-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
321 PM CDT Tue May 3 2022

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Gale force winds and or very hazardous waves.
  Limited Fog Risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Wednesday...
  Hazardous conditions for small craft are likely.
Thursday and Friday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Saturday...
  Hazardous conditions for small craft are likely.

Kluber

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

In the hours before

Local storm report, May 3, 9:43 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
943 AM CDT TUE MAY 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY RAIN       1 E EVANSTON            42.04N 87.68W
05/03/2022  M1.52 INCH       COOK               IL   COCORAHS

            WITH 0.91 IN PAST 90 MINUTES.

&&

SB
Local storm report, May 3, 10:18 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1018 AM CDT TUE MAY 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       1 W WHEATON             41.86N 88.12W
05/03/2022  M1.58 INCH       DUPAGE             IL   MESONET

            MESONET STATION FW5338 WHEATON.

0940 AM     HEAVY RAIN       1 WSW DEERFIELD         42.17N 87.86W
05/03/2022  M1.55 INCH       LAKE               IL   MESONET

            MESONET STATION DRWI2 DEERFIELD - W. FORK N.
            BR. CHICAGO R.

0956 AM     HEAVY RAIN       1 SW WARRENVILLE        41.81N 88.18W
05/03/2022  M1.55 INCH       DUPAGE             IL   MESONET

            MESONET STATION FW8693 WARRENVILLE.

1000 AM     HEAVY RAIN       1 W WHEATON             41.87N 88.13W
05/03/2022  M1.53 INCH       DUPAGE             IL   MESONET

            MESONET STATION DW1938 WHEATON.

0955 AM     HEAVY RAIN       MCKINLEY PARK - CHICAGO 41.83N 87.67W
05/03/2022  M1.51 INCH       COOK               IL   MESONET

            MESONET STATION CHCG4 CHICAGO - MCKINLEY
            PARK.

0959 AM     HEAVY RAIN       1 NE DEERFIELD          42.18N 87.84W
05/03/2022  M1.49 INCH       LAKE               IL   MESONET

            MESONET STATION FW8573 DEERFIELD.

0956 AM     HEAVY RAIN       LA GRANGE               41.81N 87.86W
05/03/2022  M1.47 INCH       COOK               IL   MESONET

            MESONET STATION GW1131 LA GRANGE.

0955 AM     HEAVY RAIN       1 SSE FRANKLIN PARK     41.92N 87.87W
05/03/2022  M1.46 INCH       COOK               IL   MESONET

            MESONET STATION FW7086 FRANKLIN PARK.

1000 AM     HEAVY RAIN       ITASCA                  41.98N 88.01W
05/03/2022  M1.45 INCH       DUPAGE             IL   MESONET

            MESONET STATION FITSC ITASCA.

0952 AM     HEAVY RAIN       1 N OAK PARK            41.90N 87.79W
05/03/2022  M1.43 INCH       COOK               IL   MESONET

            MESONET STATION FW4219 OAK PARK.

0959 AM     HEAVY RAIN       2 WNW WARRENVILLE       41.83N 88.21W
05/03/2022  M1.42 INCH       DUPAGE             IL   MESONET

            MESONET STATION AV912 WARRENVILLE.

0900 AM     HEAVY RAIN       4 E NORTH AURORA        41.81N 88.25W
05/03/2022  M1.40 INCH       DUPAGE             IL   COCORAHS

            COCORAHS STATION IL-DP-57 AURORA 4 NE.

1000 AM     HEAVY RAIN       1 W GLEN ELLYN          41.88N 88.09W
05/03/2022  M1.38 INCH       DUPAGE             IL   MESONET

            MESONET STATION FW3075 WHEATON.

1000 AM     HEAVY RAIN       1 SE EVANSTON           42.03N 87.67W
05/03/2022  M1.38 INCH       COOK               IL   MESONET

            MESONET STATION EVNLC 1 ESE EVANSTON.

0945 AM     HEAVY RAIN       1 ESE GLENWOOD          41.54N 87.58W
05/03/2022  M1.37 INCH       COOK               IL   MESONET

            MESONET STATION CW5229 GLENWOOD.

1000 AM     HEAVY RAIN       1 WSW BENSENVILLE       41.95N 87.95W
05/03/2022  M1.36 INCH       DUPAGE             IL   MESONET

            MESONET STATION BNSNV BENSENVILLE.

0940 AM     HEAVY RAIN       1 SE EVANSTON           42.03N 87.67W
05/03/2022  M1.34 INCH       COOK               IL   MESONET

            MESONET STATION EVNLC 1 ESE EVANSTON.

0830 AM     HEAVY RAIN       1 WNW PARK FOREST       41.49N 87.70W
05/03/2022  M1.31 INCH       COOK               IL   COCORAHS

            COCORAHS STATION IL-CK-320 PARK FOREST 1
            WNW.

1000 AM     HEAVY RAIN       2 S GLEN ELLYN          41.84N 88.07W
05/03/2022  M1.31 INCH       DUPAGE             IL   MESONET

            MESONET STATION CLGDP 2 S GLEN ELLYN.

0930 AM     HEAVY RAIN       1 N MIDWAY AIRPORT      41.80N 87.75W
05/03/2022  M1.30 INCH       COOK               IL   MESONET

            MESONET STATION FW4705 CHICAGO.

0945 AM     HEAVY RAIN       1 N NORRIDGE            41.98N 87.83W
05/03/2022  M1.28 INCH       COOK               IL   MESONET

            MESONET STATION EW0592 1 N NORRIDGE.

1000 AM     HEAVY RAIN       1 SSE CAROL STREAM      41.89N 88.13W
05/03/2022  M1.28 INCH       DUPAGE             IL   MESONET

            MESONET STATION WHTCH 1 SSE CAROL STREAM.

1000 AM     HEAVY RAIN       1 SE SOUTH CHICAGO      41.73N 87.53W
05/03/2022  M1.26 INCH       COOK               IL   MESONET

            MESONET STATION QSCLT 1 ESE SOUTH CHICAGO.

1000 AM     HEAVY RAIN       1 N WESTMONT            41.81N 87.98W
05/03/2022  M1.26 INCH       DUPAGE             IL   MESONET

            MESONET STATION EW3623 WESTMONT.

0945 AM     HEAVY RAIN       1 SSW RIVERSIDE         41.82N 87.82W
05/03/2022  M1.25 INCH       COOK               IL   MESONET

            MESONET STATION RVRI2 RIVERSIDE - DES
            PLAINES R.

0920 AM     HEAVY RAIN       1 E VILLA PARK          41.89N 87.96W
05/03/2022  M1.24 INCH       DUPAGE             IL   MESONET

            MESONET STATION EMHI2 SALT CR. - ELMHURST.

0955 AM     HEAVY RAIN       2 SSW NEW LENOX         41.48N 87.98W
05/03/2022  M1.24 INCH       WILL               IL   MESONET

            MESONET STATION FW6296 JOLIET.

0955 AM     HEAVY RAIN       1 NNE HOFFMAN ESTATES   42.06N 88.09W
05/03/2022  M1.24 INCH       COOK               IL   MESONET

            MESONET STATION AU768 HOFFMAN ESTATES.

1000 AM     HEAVY RAIN       1 E HARWOOD HEIGHTS     41.97N 87.79W
05/03/2022  M1.24 INCH       COOK               IL   MESONET

            MESONET STATION RCCHH HARWOOD HEIGHTS.

0920 AM     HEAVY RAIN       2 S WEST CHICAGO        41.86N 88.20W
05/03/2022  M1.23 INCH       DUPAGE             IL   MESONET

            MESONET STATION WSCI2 WEST CHICAGO - KRESS
            CR.

0943 AM     HEAVY RAIN       1 S INDIAN HEAD PARK    41.76N 87.90W
05/03/2022  M1.23 INCH       COOK               IL   MESONET

            MESONET STATION CW7543 BURR RIDGE.

0957 AM     HEAVY RAIN       2 WSW CHANNAHON         41.42N 88.27W
05/03/2022  M1.23 INCH       GRUNDY             IL   MESONET

            MESONET STATION EW7868 CHANNAHON.

1000 AM     HEAVY RAIN       2 NNE CAROL STREAM      41.94N 88.13W
05/03/2022  M1.23 INCH       DUPAGE             IL   MESONET

            MESONET STATION BLMCC 2 NNE CAROL STREAM.

0950 AM     HEAVY RAIN       PEOTONE                 41.33N 87.79W
05/03/2022  M1.22 INCH       WILL               IL   MESONET

            MESONET STATION CW7762 PEOTONE.

0945 AM     HEAVY RAIN       3 SSW NEW LENOX         41.47N 87.99W
05/03/2022  M1.21 INCH       WILL               IL   MESONET

            MESONET STATION CW5183 NEW LENOX.

0958 AM     HEAVY RAIN       2 SE EAST BROOKLYN      41.15N 88.23W
05/03/2022  M1.20 INCH       KANKAKEE           IL   MESONET

            MESONET STATION AV937 REDDICK.

1000 AM     HEAVY RAIN       1 S LINCOLN PARK - CHIC 41.91N 87.65W
05/03/2022  M1.19 INCH       COOK               IL   MESONET

            MESONET STATION CHBSC 1 S LINCOLN PARK -
            CHICAGO.

0945 AM     HEAVY RAIN       ROSEMONT                41.99N 87.87W
05/03/2022  M1.18 INCH       COOK               IL   MESONET

            MESONET STATION EW1098 ROSEMONT.

0957 AM     HEAVY RAIN       1 E ROLLING MEADOWS     42.08N 88.01W
05/03/2022  M1.18 INCH       COOK               IL   MESONET

            MESONET STATION FW8959 ROLLING MEADOWS.

0956 AM     HEAVY RAIN       STREAMWOOD              42.02N 88.17W
05/03/2022  M1.17 INCH       COOK               IL   MESONET

            MESONET STATION FW9461 STREAMWOOD.

1000 AM     HEAVY RAIN       LISLE                   41.80N 88.07W
05/03/2022  M1.17 INCH       DUPAGE             IL   MESONET

            MESONET STATION LSLCL LISLE.

1000 AM     HEAVY RAIN       1 SSE OSWEGO            41.66N 88.34W
05/03/2022  M1.17 INCH       KENDALL            IL   MESONET

            MESONET STATION EW8885 OSWEGO.

0958 AM     HEAVY RAIN       1 NNE HOMER GLEN        41.61N 87.93W
05/03/2022  M1.16 INCH       WILL               IL   MESONET

            MESONET STATION GW1515 HOMER GLEN.

1000 AM     HEAVY RAIN       1 WNW ALBANY PARK - CHI 41.97N 87.74W
05/03/2022  M1.16 INCH       COOK               IL   MESONET

            MESONET STATION CHPLM 1 WSW NORTH PARK -
            CHICAGO.

0915 AM     HEAVY RAIN       NAPERVILLE              41.77N 88.15W
05/03/2022  M1.15 INCH       DUPAGE             IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION NPVI2 NAPERVILLE.

0959 AM     HEAVY RAIN       2 S LAKE IN THE HILLS   42.16N 88.33W
05/03/2022  M1.15 INCH       MCHENRY            IL   MESONET

            MESONET STATION EW6185 ALGONQUIN.

0900 AM     HEAVY RAIN       2 WNW HOMER GLEN        41.61N 87.97W
05/03/2022  M1.14 INCH       WILL               IL   MESONET

            MESONET STATION HGPI2 2.0 NW HOMER GLEN.

0915 AM     HEAVY RAIN       2 NE GRIFFITH           41.56N 87.40W
05/03/2022  M1.14 INCH       LAKE               IN   MESONET

            MESONET STATION GBSI3 GARY - LITTLE CALUMET
            R.(BURR ST.).

0955 AM     HEAVY RAIN       1 NW HAWTHORN WOODS     42.23N 88.06W
05/03/2022  M1.14 INCH       LAKE               IL   MESONET

            MESONET STATION FW7441 HAWTHORN WOODS.

0800 AM     HEAVY RAIN       MINOOKA                 41.45N 88.25W
05/03/2022  M1.13 INCH       GRUNDY             IL   COCORAHS

            COCORAHS STATION IL-GY-10 MINOOKA.

0900 AM     HEAVY RAIN       2 N CRYSTAL LAWNS       41.60N 88.15W
05/03/2022  M1.13 INCH       WILL               IL   COCORAHS

            COCORAHS STATION IL-WL-58 PLAINFIELD 3 ESE.

0905 AM     HEAVY RAIN       2 NNE WILMINGTON        41.34N 88.13W
05/03/2022  M1.10 INCH       WILL               IL   MESONET

            MESONET STATION WMGI2 MIDEWIN RAWS.

0945 AM     HEAVY RAIN       2 NW PLAINFIELD         41.63N 88.23W
05/03/2022  M1.09 INCH       WILL               IL   MESONET

            MESONET STATION FW8710 PLAINFIELD.

0955 AM     HEAVY RAIN       1 WSW PISTAKEE HIGHLAND 42.40N 88.22W
05/03/2022  M1.09 INCH       MCHENRY            IL   MESONET

            MESONET STATION FW5328 JOHNSBURG.

0957 AM     HEAVY RAIN       2 NNW VERNON HILLS      42.26N 87.97W
05/03/2022  M1.09 INCH       LAKE               IL   MESONET

            MESONET STATION DW7775 VERNON HILLS.

1000 AM     HEAVY RAIN       1 SSE WEST CHICAGO      41.87N 88.20W
05/03/2022  M1.08 INCH       DUPAGE             IL   MESONET

            MESONET STATION WSFRV WEST CHICAGO.

1000 AM     HEAVY RAIN       2 SW BLOOMINGDALE       41.94N 88.11W
05/03/2022  M1.08 INCH       DUPAGE             IL   MESONET

            MESONET STATION BLOML 1 WSW BLOOMINGDALE.

0945 AM     HEAVY RAIN       1 NNE SOUTH HOLLAND     41.61N 87.60W
05/03/2022  M1.07 INCH       COOK               IL   MESONET

            MESONET STATION SHLI2 SOUTH HOLLAND - LITTLE
            CALUMET R.

0959 AM     HEAVY RAIN       WILMETTE                42.07N 87.71W
05/03/2022  M1.07 INCH       COOK               IL   MESONET

            MESONET STATION EW5858 WILMETTE.

1000 AM     HEAVY RAIN       1 S CHICAGO LOOP        41.87N 87.63W
05/03/2022  M1.06 INCH       COOK               IL   MESONET

            MESONET STATION CHCBR CHICAGO LOOP.

0955 AM     HEAVY RAIN       6 E CUSTER PARK         41.24N 88.02W
05/03/2022  M1.04 INCH       WILL               IL   MESONET

            MESONET STATION 6572D 6 NNE BONFIELD.

0955 AM     HEAVY RAIN       2 WSW WOODRIDGE         41.75N 88.08W
05/03/2022  M1.04 INCH       DUPAGE             IL   MESONET

            MESONET STATION 2343D 1 WSW WOODRIDGE.

1000 AM     HEAVY RAIN       1 SW HAZEL CREST        41.56N 87.70W
05/03/2022  M1.04 INCH       COOK               IL   MESONET

            MESONET STATION HZLCR HAZEL CREST.

0855 AM     HEAVY RAIN       COAL CITY               41.29N 88.28W
05/03/2022  M1.02 INCH       GRUNDY             IL   COCORAHS

            COCORAHS STATION IL-GY-4 COAL CITY.

0800 AM     HEAVY RAIN       1 NNW MORRIS            41.37N 88.43W
05/03/2022  M1.00 INCH       GRUNDY             IL   CO-OP OBSERVER

            CO-OP OBSERVER STATION MOSI2 MORRIS 1 NW.

&&
Local storm report, May 3, 3:06 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
306 PM CDT TUE MAY 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 AM     FLOOD            2 SE HOMER GLEN         41.57N 87.91W
05/03/2022                   WILL               IL   DEPT OF HIGHWAYS

            WILL-COOK ROAD CLOSED NEAR 167TH STREET AND
            179TH STREET DUE TO FLOODING.

1000 AM     FLOOD            1 ENE ELMHURST          41.91N 87.92W
05/03/2022                   DUPAGE             IL   DEPT OF HIGHWAYS

            I-290 INTERCHANGE RAMP CLOSED DUE TO
            FLOODING AT NORTH AVENUE.

1025 AM     FLOOD            ELMHURST                41.90N 87.94W
05/03/2022                   DUPAGE             IL   DEPT OF HIGHWAYS

            YORK ROAD CLOSED DUE TO FLOODING NEAR 3RD
            STREET IN ELMHURST.

1030 AM     FLOOD            WHEATON                 41.86N 88.10W
05/03/2022                   DUPAGE             IL   PUBLIC

            MULTIPLE PICTURES OF STREET FLOODING IN
            WHEATON SHARED VIA SOCIAL MEDIA. ISOLATED
            LOCATIONS FLOODED UP TO A COUPLE FOOT DEPTH.

1120 AM     FLOOD            5 SSW FRANKFORT         41.43N 87.88W
05/03/2022                   WILL               IL   DEPT OF HIGHWAYS

            MANHATTAN-MONEE ROAD CLOSED DUE TO FLOODING
            BETWEEN MANHATTAN AND MONEE.

&&
Local storm report, May 3, 3:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
307 PM CDT TUE MAY 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLOOD            NORTH PARK - CHICAGO    41.98N 87.71W
05/03/2022                   COOK               IL   PUBLIC

            MULTIPLE PUBLIC REPORTS OF MINOR STREET
            FLOODING IN NORTHERN CHICAGO. TIME
            APPROXIMATE.

&&

WSL

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:27 PM CDTRiver Flood WatchLOTBureau, LaSalle, Putnam21 hr
May 3, 3:24 PM CDTSmall Craft AdvisoryLOT24 hr

Nearby

Gale Warnings in Illinois, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.